Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 3, NWS Northern Indiana

October 13, 20169 counties in Indiana; 6 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this frost advisory at Oct 13, 2016, 3:06 AM EDT for 9 counties in Indiana; 6 counties in Ohio; 4 counties in Michigan. It took effect at Oct 14, 2016, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2016, 3:06 AM EDT (07:06 UTC)
In effect from
Oct 14, 2016, 4:00 AM EDT
Expired
Oct 14, 2016, 8:00 AM EDT
In force
4 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS73 KIWX 130706
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 AM EDT THU OCT 13 2016

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
131515-
/O.NEW.KIWX.FR.Y.0003.161014T0800Z-161014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...
PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
306 AM EDT THU OCT 13 2016 /206 AM CDT THU OCT 13 2016/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 AM EDT
/7 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY. 

HAZARDOUS WEATHER...

 * FROST IS EXPECTED LATE TONIGHT OVER ALL OF FAR SOUTHWEST LOWER
   MICHIGAN AND MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO.

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 35 AND 37 DEGREES
   BY DAYBREAK OVER AREAS NEAR AND NORTH OF HIGHWAY 30.

IMPACTS...

 * TENDER GARDEN PLANTS AND OTHER VEGETATION MAY NOT BE ABLE TO
   SURVIVE THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD
FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$
4 follow-up statements
286 
WWUS73 KIWX 132006
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT THU OCT 13 2016

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
140415-
/O.CON.KIWX.FR.Y.0003.161014T0800Z-161014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...
PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
406 PM EDT THU OCT 13 2016 /306 PM CDT THU OCT 13 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY...

HAZARDOUS WEATHER...

 * FROST IS EXPECTED LATE TONIGHT OVER ALL OF FAR SOUTHWEST 
   LOWER MICHIGAN AND MUCH OF NORTHERN INDIANA AND NORTHWEST 
   OHIO. 

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 34 AND 37 
   DEGREES BY DAYBREAK OVER AREAS NEAR AND NORTH OF HIGHWAY 30. 

IMPACTS...

 * TENDER GARDEN PLANTS AND OTHER VEGETATION MAY NOT BE ABLE TO 
   SURVIVE THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

MCD
647 
WWUS73 KIWX 140051
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 PM EDT THU OCT 13 2016

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
140900-
/O.CON.KIWX.FR.Y.0003.161014T0800Z-161014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...
PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
851 PM EDT THU OCT 13 2016 /751 PM CDT THU OCT 13 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY...

HAZARDOUS WEATHER...

 * FROST IS EXPECTED LATE TONIGHT OVER ALL OF FAR SOUTHWEST 
   LOWER MICHIGAN AND MUCH OF NORTHERN INDIANA AND NORTHWEST 
   OHIO. 

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 34 AND 37 
   DEGREES BY DAYBREAK OVER AREAS NEAR AND NORTH OF HIGHWAY 30. 

IMPACTS...

 * TENDER GARDEN PLANTS AND OTHER VEGETATION MAY NOT BE ABLE TO 
   SURVIVE THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$
047 
WWUS73 KIWX 140806
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT FRI OCT 14 2016

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
141200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-161014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...
PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
406 AM EDT FRI OCT 14 2016 /306 AM CDT FRI OCT 14 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * FROST IS EXPECTED THIS MORNING OVER ALL OF FAR SOUTHWEST LOWER
   MICHIGAN AND MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO.

 * TEMPERATURES IN THE MIDDLE AND UPPER 30S ARE EXPECTED AROUND
   DAYBREAK. TEMPERATURES WILL WARM INTO THE 40S SHORTLY AFTER
   SUNRISE. 

IMPACTS...

 * TENDER GARDEN PLANTS AND OTHER VEGETATION MAY NOT BE ABLE TO 
   SURVIVE THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$
627 
WWUS73 KIWX 141203
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT FRI OCT 14 2016

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
141315-
/O.EXP.KIWX.FR.Y.0003.000000T0000Z-161014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...
PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
803 AM EDT FRI OCT 14 2016 /703 AM CDT FRI OCT 14 2016/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 13, 1:42 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 13, 1:42 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
142 AM EDT Thu Oct 13 2016

.SYNOPSIS...
Issued at 135 AM EDT THU Oct 13 2016

Much cooler and drier air will filter into the area early this
morning. Skies will remain mostly cloudy this morning but gradual
clearing is expected through the day. High temperatures today will
only reach the mid to upper 50s. High pressure then builds in
Thursday night through Saturday providing light winds and clear
skies. Areas of frost will be possible Thursday night as lows
drop into the mid to upper 30s. Highs are forecast to reach the
low to mid 60s on Friday and the upper 60s to mid 70s on Saturday.
A mild and unsettled pattern is then expected to set up Sunday
through the middle of next week.

&&

.UPDATE...
Issued at 1015 PM EDT Wed Oct 12 2016

Showers will continue to diminish in coverage from west to east
for the remainder of the evening across northern Indiana/northwest
Ohio through the early portions of the overnight hours. Lagging
upper trough may tend to enhance showers a bit during the early
portion of overnight hours downwind of Lake Michigan and will
maintain isold/scattered PoPs for those locations. Otherwise,
turning much cooler tonight as cold front will continue southeast
progression across far southeast portions of the forecast area
over the next few hours.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 300 PM EDT Wed Oct 12 2016

Narrow corridor of moisture/weak instability will allow
showers/isolated thunder to accompany a strong frontal passage west
to east late this afternoon through the early overnight. Convection
at least initially into the early evening will be tied to the near
sfc portion of the front as smaller scale shortwave lifts ne from
near the IL/MO border. Could see some locally heavy rain and perhaps
isolated wind gusts > 35 mph with any convection west of I-69 given
decent background flow.

Showers should fill in along the more elevated portion of the
frontal slope later this evening before shifting east and out of the
area. Strong CAA/northwest winds over relatively warm Lake MI may
also generate a few lake enhanced showers into sw lower MI/northern
IN overnight before strong post-frontal drying commences leaving a
dry and much cooler Thursday.

Low level anticyclone will become established over the region late
Thursday through Friday under flat flow aloft. Cool/dry airmass and
optimal radiational cooling should allow Thursday night lows to fall
into the mid-upper 30s (patchy frost?) in most locations, with
drainage/good radiators possibly a little cooler. Sunny/dry/light
winds and a few degrees warmer otherwise into the day Friday.

&&

.LONG TERM...(Saturday through Wednesday)
Issued at 300 PM EDT Wed Oct 12 2016

Longwave pattern will trend more energetic/unsettled this weekend
into next week as a strong northeast Pacific jet sends several upper
level waves from the Western US to the Great Lakes. Return flow on
the backside of high pressure will result in a dry and warmer
Saturday before the first round of height falls through the Upper
Midwest/Great Lakes forces the next active frontal zone into the
area late Saturday night into Sunday. More focused mid-upper level
support will likely pass off to the north, though still think
showers and perhaps a rumble of thunder will accompany the frontal
passage due to adequate moisture return/low level convergence.

This increasingly shallow front will likely stall over or near the
local area into Sunday night and Monday in between upper waves. The
result is a lower confidence temp forecast and lower PoPs during
this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 134 AM EDT Thu Oct 13 2016

Large area of stratocumulus clouds with MVFR CIGS extend west
across Illinois and north into Wisconsin. Satellite does show some
breaks beginning to develop upstream. Hires guidance tries to
bring partial clearing into the west toward daybreak but flow off
Lake Michigan with sfc-850mb temp differentials in the mid to
upper teens helps keep at least broken lake effect clouds over
the area through mid day. Will have a slowly improving trend in
cigs today with VFR by afternoon as high pressure and subsidence
moves in. Clear skies and light winds then expected tonight into
Friday with high drifting across the region.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
     046.

&&

UPDATE...Marsili
SYNOPSIS...Marsili
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 12, 5:59 AM EDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 AM EDT WED OCT 12 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
559 AM EDT WED OCT 12 2016 /459 AM CDT WED OCT 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY THIS
AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE ACCOMPANIED BY
WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PATCHY FROST IS LIKELY THURSDAY NIGHT AS LOWS DIP INTO THE MID AND
UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
559 AM EDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY INTO EARLY
TONIGHT. THE STORMS MAY PRODUCE GUSTY WINDS.

IN ADDITION TO THE STORMS...SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Oct 12, 10:41 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 PM EDT WED OCT 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 ESE SOUTH BEND        41.67N 86.24W
10/12/2016                   ST. JOSEPH         IN   BROADCAST MEDIA

            TREE KNOCKED DOWN ACROSS THE STREET.

&&

GH

Nearby

Frost Advisories in Indiana, 2016Frost Advisories in Ohio, 2016Frost Advisories in Michigan, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.